Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 74, NWS La Crosse, WI

June 30, 2014Floyd County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 30, 2014, 4:44 AM CDT for Floyd County, Iowa. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2014, 4:44 AM CDT (09:44 UTC)
Expired
Jun 30, 2014, 5:30 AM CDT
In force
46 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Floyd County, IA

The radar

The La Crosse radar (KARX), 156 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 576 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
576 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
2300 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

932 
WUUS53 KARX 300944
SVRARX
IAC067-301030-
/O.NEW.KARX.SV.W.0074.140630T0944Z-140630T1030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
444 AM CDT MON JUN 30 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FLOYD COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 530 AM CDT

* AT 443 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORA
  SPRINGS...OR NEAR MASON CITY...MOVING SOUTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  RUDD AND ROCKFORD AROUND 455 AM CDT.
  FLOYD AROUND 505 AM CDT.
  CHARLES CITY AROUND 510 AM CDT.
  NASHUA AROUND 520 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE 
COLWELL...OAKWOOD...HOWARDS WOOD RECREATIONAL AREA...AND HOWARDVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4319 9303 4319 9302 4321 9302 4321 9255
      4291 9255 4291 9263 4302 9302
TIME...MOT...LOC 0943Z 285DEG 44KT 4318 9307 

HAIL...1.00IN
WIND...60MPH

$$

HALBACH
3 follow-up statements
441 
WWUS53 KARX 300958
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
458 AM CDT MON JUN 30 2014

IAC067-301030-
/O.CON.KARX.SV.W.0074.000000T0000Z-140630T1030Z/
FLOYD IA-
458 AM CDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR FLOYD COUNTY...

AT 457 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORA 
SPRINGS...OR 10 MILES NORTHWEST OF CHARLES CITY...MOVING EAST AT 45 
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  FLOYD AROUND 505 AM CDT.
  CHARLES CITY AROUND 510 AM CDT.
  NASHUA AROUND 525 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE 
COLWELL...OAKWOOD...HOWARDS WOOD RECREATIONAL AREA...AND HOWARDVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4319 9303 4319 9302 4321 9302 4321 9255
      4291 9255 4291 9263 4302 9302
TIME...MOT...LOC 0957Z 288DEG 40KT 4313 9286 

HAIL...1.00IN
WIND...60MPH

$$

HALBACH
183 
WWUS53 KARX 301018
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
518 AM CDT MON JUN 30 2014

IAC067-301030-
/O.CON.KARX.SV.W.0074.000000T0000Z-140630T1030Z/
FLOYD IA-
518 AM CDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR FLOYD COUNTY...

AT 517 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHARLES 
CITY...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  NASHUA AROUND 530 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE 
COLWELL...OAKWOOD...HOWARDS WOOD RECREATIONAL AREA...AND HOWARDVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4319 9303 4319 9302 4321 9302 4321 9255
      4291 9255 4291 9263 4302 9302
TIME...MOT...LOC 1017Z 290DEG 35KT 4307 9269 

HAIL...1.00IN
WIND...60MPH

$$

HALBACH
655 
WWUS53 KARX 301027
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
527 AM CDT MON JUN 30 2014

IAC067-301037-
/O.EXP.KARX.SV.W.0074.000000T0000Z-140630T1030Z/
FLOYD IA-
527 AM CDT MON JUN 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR FLOYD COUNTY WILL EXPIRE AT
530 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4319 9303 4319 9302 4321 9302 4321 9255
      4291 9255 4291 9263 4302 9302
TIME...MOT...LOC 1022Z 285DEG 44KT 4307 9269 

$$

HALBACH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:20 AM CDT, 24 minutes earlier.

Area forecast discussion, Jun 30, 4:20 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
420 AM CDT MON JUN 30 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 420 AM CDT MON JUN 30 2014

AT 4 AM...THE MESOSCALE CONVECTIVE COMPLEX...WHICH BROUGHT THE
HEAVY RAIN TO NORTHEAST IOWA AND SOUTHWEST WISCONSIN AND POSSIBLE
TORNADO NEAR FENNIMORE WISCONSIN...EXTENDED FROM SOUTHERN LAKE
MICHIGAN TO WEST-CENTRAL ILLINOIS. STRONG 850 MB MOISTURE
TRANSPORT AHEAD OF AN 850 MB LOW ACROSS CENTRAL NEBRASKA IS
GENERATING CLUSTERS OF THUNDERSTORMS ACROSS EASTERN NEBRASKA AND
AND NORTHWEST IOWA. SOME ADDITIONAL THUNDERSTORMS ARE STARTING TO
DEVELOP ALONG ALONG A 900 TO 700 MB FRONTOGENETIC BAND ACROSS
SOUTHERN SOUTH DAKOTA. THIS IS IN RESPONSE TO A STRONG SHORTWAVE
TROUGH MOVING THROUGH EASTERN MONTANA AND WYOMING.

FOR THIS MORNING...EXPECT ROUNDS OF SHOWERS AND THUNDERSTORMS TO
DEVELOP ALONG A 900 TO 700 MB BAND OF FRONTOGENESIS ALONG THE
MINNESOTA AND IOWA BORDER. THIS IS STRENGTHENING WILL LIKELY KEEP
THE PRECIPITATION GOING DESPITE THE WEAKENING THAT IS TAKING
PLACE IN THE 925 AND 850 MB MOISTURE TRANSPORT. DEEP MOISTURE
GRADUALLY POOLS ALONG THIS BOUNDARY DURING THE MORNING. ALONG AND
SOUTH OF INTERSTATE 90...WARM CLOUD LAYER DEPTHS CLIMB FROM 3 TO
3.5 KM AT 30.12Z TO AROUND 4 KM AT 30.18Z. DURING THIS SAME TIME
PERIOD...PRECIPITABLE WATER VALUES CLIMB FROM AROUND 1.5 INCHES TO
2.0 INCHES IN THIS SAME AREA. AS A RESULT...THE SHOWERS AND
THUNDERSTORMS WILL BECOME VERY EFFICIENT RAIN PRODUCERS.

IN ADDITION...MEAN LAYER CAPES WILL REMAIN FROM 1500 TO
3500 J/KG. WHILE TYPICALLY THIS INSTABILITY WOULD WANE FROM THE
CONVECTION... SOUTHERLY WINDS WILL CONTINUE TO ADVECT THIS
INSTABILITY FROM AREAS THAT ARE CAPPED TO OUR SOUTH. IN
ADDITION...THE 0-6 KM SHEAR WILL BE FAVORABLE FOR THE DEVELOPMENT
OF ELEVATED SUPERCELLS. WITH A MAJORITY OF THIS SHEAR LOCATED
BELOW 3 KM...THERE WILL BE THE POTENTIAL FOR THESE SUPERCELLS TO
EVOLVED INTO LINES.

FOR THIS AFTERNOON...BOTH THE DETERMINISTIC AND MESO MODELS
SUGGEST THAT CYCLOGENESIS WILL DEVELOP ACROSS NORTHEAST IOWA AND
SOUTHWEST WISCONSIN THIS AFTERNOON. THIS IS RESPONSE TO THE 850 MB
LOW AND STRONG SHORT WAVE TROUGH COMING TOGETHER ACROSS THE AREA.
DUE TO CONVECTIVE FEEDBACK...BOTH THE GFS AND NAM ARE LIKELY TOO
STRONG WITH THEIR CYCLOGENESIS AND THIS GREATLY AFFECTS THEIR WIND
FIELDS. AS RESULT...LOOKED MORE AT THE WIND FIELDS IN THE MESO
MODELS. EVEN THESE MODELS...SHOW A RAPID STRENGTHENING IN THE 925
AND 850 MB MOISTURE TRANSPORT INTO THE REGION. THIS CAUSES THE
PRECIPITABLE WATER VALUES TO CLIMB TO AROUND 2.25 INCHES AND WARM
CLOUD DEPTHS TO INCREASE INTO THE 4 TO 4.5 INCH RANGE. WITH UPWARD
FORCING BEING ENHANCED FURTHER AS THE AREA ENTERS THE RIGHT
ENTRANCE REGION OF A 250 MB...EXPECT THE THREAT FOR HEAVY RAIN TO
CONTINUE.

AS WITH THIS MORNING...THE 0-6 KM SHEAR WILL REMAIN IN THE EXCESS
OF 45 KNOTS THIS AFTERNOON. IN ADDITION THE COMBINATION OF THE
STRONG CAP TO OUR SOUTH AND SOUTHERLY WINDS CONTINUING TO BRING
THIS 2500 TO 3500 J/KG ML CAPES INTO THE AREA WILL PROVIDE AMPLE
INSTABILITY TO KEEP THE THREAT FOR SUPERCELLS GOING DESPITE THE
PERSISTENT CONVECTION ACROSS THE AREA. WITH THE INCREASING WINDS
FIELDS DUE TO THE CYCLOGENESIS...THE 0-1 KM HELICITY AND BULK
SHEAR ALONG WITH LCL HEIGHTS WILL BECOME FAVORABLE FOR THE
POTENTIAL OF TORNADOES ACROSS THE EASTERN PORTIONS OF NORTHEAST
IOWA AND IN SOUTHWEST WISCONSIN DURING THE MID AND LATTER PARTS OF
THE AFTERNOON. THE DUBUQUE RAP HODOGRAPH FOR 29.22Z IS VERY
IMPRESSIVE.

FOR THIS EVENING...THE SEVERE WEATHER AND HEAVY RAIN THREAT WILL
COME QUICKLY TO AN END AS THE SHORT WAVE TROUGH MOVES QUICKLY
THROUGH THE REGION.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 420 AM CDT MON JUN 30 2014

ON TUESDAY...ANOTHER SHORT WAVE TROUGH WILL MOVE THROUGH THE AREA.
UNLIKE TODAY...THERE WILL BE MUCH LESS INSTABILITY /500 TO
1000 J/KG SURFACE CAPES/ AND LESS 0-6 KM SHEAR LESS THAN 35 KNOTS.
AS A RESULT...JUST EXPECTING SHOWERS AND A FEW SCATTERED
THUNDERSTORMS.

ON WEDNESDAY...ANOTHER SHORT WAVE TROUGH MOVES THROUGH THE AREA.
WITH ML CAPES GENERALLY LESS 500 J/KG...MOST OF THE DETERMINISTIC
MODELS HAVE THIS PERIOD DRY. THE LONE EXCEPTION IS THE ECMWF WHICH
GENERATES A FEW SHOWERS. SINCE IT IS SUMMER AND THE ECMWF
TYPICALLY DOES BETTER IN THIS TIME PERIOD...JUST KEPT A SLIGHT
CHANCE OF SHOWERS GOING.

FROM THE FOURTH OF JULY INTO THE UPCOMING WEEKEND...THE MODELS
CONTINUE TO STRUGGLE WITH THEIR TIMING AND LOCATION OF WAVES...SO
JUST STAYED WITH THE MODEL CONSENSUS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1226 AM CDT MON JUN 30 2014

SKIES HAVE CLEARED OUT IN THE WAKE OF THE SHOWERS THAT PASSED
THROUGH THE TAF SITES. ALTHOUGH A 5 KT OR SO SOUTHERLY BREEZE
EXISTS...MVFR/IFR BR HAS FORMED AT RST. WITH THE BREEZE STAYING
ABOUT THE SAME THROUGH THE REST OF THE NIGHT AND CLEAR SKIES
CONTINUING...HAVE MVFR/IFR BR AND LIFR CEILINGS AT RST WITH MVFR
BR AND POSSIBILITY OF AN LIFR CEILING AT LSE. THIS FOG AND LOW
CEILING POTENTIAL WILL QUICKLY END AFTER SUNRISE. ATTENTION THEN
SHIFTS TO THE WEST WHERE A WARM FRONT LIFTING NORTH THROUGH IOWA
IN THE MORNING SHOULD HELP SPARK MORE SHOWERS. THESE WILL IMPACT
RST AND LSE STARTING AT 14-15Z AND LASTING THROUGH THE REST OF THE
MORNING. THERE COULD EVEN BE SOME THUNDER...BUT ANTICIPATING THAT
TO BE ISOLATED AND THUS NO TS OR VCTS MENTION. BETTER CHANCES FOR
SHOWERS AND STORMS STILL EXIST IN THE AFTERNOON AS THE AIR SOUTH
OF THE WARM FRONT BECOMES MORE UNSTABLE. A PERIOD FROM 18-23Z FOR
THE TAF SITES OF VCTS AND SHOWER ACTIVITY REFLECTS THIS...AND
LATER FORECASTS MAY NEED TO INCLUDE A SHORTER PERIOD FOR
TSRA...ALONG WITH LOWERED VISIBILITIES AND CEILINGS. SKIES SHOULD
BEGIN TO CLEAR OUT AS A COLD FRONT PASSES EARLY IN THE EVENING
WITH WINDS SHIFTING WESTERLY IN ITS WAKE.

&&

.HYDROLOGY...
ISSUED AT 420 AM CDT MON JUN 30 2014

WITH DEEP WARM CLOUD DEPTHS...PRECIPITABLE WATER VALUES OF 2 TO
2.25 INCHES...SATURATED SOILS...AND ALREADY HIGH RIVERS AND
STREAM ACROSS NORTHEAST IOWA AND SOUTHEAST MINNESOTA...ISSUED A
FLASH FLOOD WATCH TODAY FOR THE POTENTIAL OF 1 TO 3 INCHES OF
ADDITIONAL RAIN. THERE WILL LIKELY BE LOCALLY HIGHER AMOUNTS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR WIZ054-055-061.

MN...NONE.
IA...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR IAZ008>011-018-019-029-030.

&&

SHORT TERM...BOYNE
LONG TERM...BOYNE
AVIATION...AJ
HYDROLOGY...BOYNE
Hazardous weather outlook, Jun 30, 4:26 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
426 AM CDT MON JUN 30 2014

IAZ008>011-018-019-029-030-WIZ054-055-061-010930-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-CRAWFORD-RICHLAND-GRANT-
426 AM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA
AND SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SEVERE WEATHER IS POSSIBLE TODAY...MAINLY FROM 10 AM THROUGH 7 PM.
DAMAGING WINDS...LARGE HAIL...FLASH FLOODING...AND A FEW TORNADOES
ARE ALL POSSIBLE. DUE TO THE AMOUNT OF RAIN THAT HAS FALLEN OVER
THE PAST FEW DAYS ALONG WITH THE EXTRA 1 TO 3 INCHES THAT ARE
FORECAST TO FALL TODAY...A FLASH FLOOD WATCH IS IN EFFECT UNTIL
THIS EVENING.

FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER...AS
WELL AS THE TURKEY RIVER NEAR ELKADER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON THOUGH
NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE.

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY
THOUGH IT IS TOO EARLY TO DISCERN WHETHER THERE WILL BE THE THREAT
OF SEVERE WEATHER WITH THEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY BETWEEN 10 AM AND 7 PM TODAY. IN
ADDITION...ANY RAINFALL REPORTS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

MNZ079-086>088-094>096-WIZ032>034-041>044-053-010930-
WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
426 AM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SEVERE WEATHER IS POSSIBLE TODAY...MAINLY FROM 10 AM THROUGH 7 PM.
DAMAGING WINDS...LARGE HAIL...LOCALIZED FLASH FLOODING...AND A
FEW TORNADOES ARE ALL POSSIBLE.

FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON THOUGH
NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE.

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY
THOUGH IT IS TOO EARLY TO DISCERN WHETHER THERE WILL BE THE THREAT
OF SEVERE WEATHER WITH THEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 10 AM AND 7 PM TODAY. IN
ADDITION...ANY RAINFALL REPORTS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-010930-
TAYLOR-CLARK-
426 AM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. SOME OF THESE
STORMS COULD BE STRONG AND PRODUCE GUSTY WINDS...SMALL HAIL...AND
BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON THOUGH
NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE.

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY
THOUGH IT IS TOO EARLY TO DISCERN WHETHER THERE WILL BE THE THREAT
OF SEVERE WEATHER WITH THEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE REST OF THIS
WEEK.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

HALBACH

In the hours before

Local storm report, Jun 29, 10:47 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1047 PM CDT SUN JUN 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 PM     FLASH FLOOD      3 WNW SEXTONVILLE       43.29N 90.35W
06/29/2014                   RICHLAND           WI   AMATEUR RADIO

            WATER OVER THE ROAD NEAR THE INTERSECTION OF
            COUNTY HIGHWAY O AND COUNTY HIGHWAY TB. THIS
            SHOULD SUBSIDE IN THE NEXT HOUR AS IT LOOKS
            AS IF IT IS RECEDING.

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Jun 29, 11:04 PM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1104 PM CDT SUN JUN 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     CALMAR                  43.18N 91.86W
06/29/2014                   WINNESHIEK         IA   PUBLIC

            SEVERAL LARGE TREES DOWN...ONE ON A PICKUP
            TRUCK. HAIL TO GOLFBALL SIZE WITH VEHICLE
            DAMAGE IN TOWN. DELAYED REPORT.

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Jun 29, 11:13 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
1113 PM CDT SUN JUN 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 PM     FLASH FLOOD      3 WNW SEXTONVILLE       43.29N 90.35W
06/29/2014                   RICHLAND           WI   AMATEUR RADIO

            WATER OVER THE ROAD NEAR THE INTERSECTION OF
            COUNTY HIGHWAY O AND COUNTY HIGHWAY TB. THIS
            SHOULD SUBSIDE IN THE NEXT HOUR AS IT LOOKS
            AS IF IT IS RECEDING.

1038 PM     FLASH FLOOD      4 E EAGLE CORNERS       43.21N 90.42W
06/29/2014                   RICHLAND           WI   PUBLIC

            WATER FLOWING OVER THE ROAD, INCLUDING SMALL
            ROCKS. WATER WAS DRAINING AND SHOULD RECOVER
            OVER NEXT HOUR. 1/2 MILE EAST OF BOAT
            LANDING ON HIGHWAY 60.

1037 PM     FLASH FLOOD      3 ENE EAGLE CORNERS     43.23N 90.44W
06/29/2014                   RICHLAND           WI   TRAINED SPOTTER

            WATER OVER THE ROAD. CULVERTS OVERWHELMED.

1020 PM     FLASH FLOOD      PRAIRIE DU CHIEN        43.04N 91.14W
06/29/2014                   CRAWFORD           WI   LAW ENFORCEMENT

            STREETS FLOODED IN PRAIRIE DU CHIEN. WATER
            BACKING UP ON MILL COULEE ROAD. ALSO A
            POSSIBLE MUDSLIDE ON HIGHWAY 60 IN CRAWFORD
            COUNTY.

1002 PM     TSTM WND DMG     2 ENE FENNIMORE         42.99N 90.61W
06/29/2014                   GRANT              WI   EMERGENCY MNGR

            TREES DOWN ON A HOUSE. 13417 COUNTY ROAD Q.
            TIME RADAR ESTIMATED.

0956 PM     TSTM WND DMG     1 NNW FENNIMORE         42.99N 90.66W
06/29/2014                   GRANT              WI   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

0913 PM     TSTM WND DMG     4 NNE WAUKON            43.32N 91.45W
06/29/2014                   ALLAMAKEE          IA   EMERGENCY MNGR

            THREE LARGE TREES DOWN ON HIGHWAY 9. TREES
            WERE 2 FOOT IN DIAMETER.

0910 PM     HAIL             2 ENE LUDLOW            43.24N 91.55W
06/29/2014  E0.88 INCH       ALLAMAKEE          IA   PUBLIC

            LOCATION APPROXIMATE. RELAY FROM EMERGENCY
            MANAGEMENT.

0845 PM     HAIL             CALMAR                  43.18N 91.86W
06/29/2014  E1.00 INCH       WINNESHIEK         IA   PUBLIC

            RELAYED VIA SHERIFF

0845 PM     TSTM WND DMG     CALMAR                  43.18N 91.86W
06/29/2014                   WINNESHIEK         IA   PUBLIC

            SEVERAL LARGE TREES DOWN...ONE ON A PICKUP
            TRUCK. HAIL TO GOLFBALL SIZE WITH VEHICLE
            DAMAGE IN TOWN. DELAYED REPORT.

0840 PM     HAIL             FORT ATKINSON           43.14N 91.93W
06/29/2014  E1.75 INCH       WINNESHIEK         IA   PUBLIC

            RELAY VIA SHERIFF

0835 PM     HAIL             WAUCOMA                 43.06N 92.03W
06/29/2014  E0.75 INCH       FAYETTE            IA   CO-OP OBSERVER

0822 PM     HAIL             3 E NEW HAMPTON         43.06N 92.26W
06/29/2014  M1.75 INCH       CHICKASAW          IA   LAW ENFORCEMENT

            TIME ESTIMATED FROM RADAR.

0822 PM     TSTM WND DMG     NEW HAMPTON             43.06N 92.31W
06/29/2014                   CHICKASAW          IA   LAW ENFORCEMENT

            TREES DOWN. TIME ESTIMATED FROM RADAR.

0821 PM     TSTM WND DMG     2 NNE BOYD              43.04N 92.25W
06/29/2014                   CHICKASAW          IA   PUBLIC

            POLE BUILDING DESTROYED.

0820 PM     TSTM WND DMG     1 N BOYD                43.03N 92.26W
06/29/2014                   CHICKASAW          IA   EMERGENCY MNGR

            POLE BUILDING DESTROYED, SPORADIC CROP
            DAMAGE. TIME ESTIMATED BY RADAR.

0820 PM     HAIL             2 NNE BOYD              43.04N 92.25W
06/29/2014  E2.75 INCH       CHICKASAW          IA   EMERGENCY MNGR

0804 PM     TSTM WND DMG     NASHUA                  42.95N 92.54W
06/29/2014                   CHICKASAW          IA   LAW ENFORCEMENT

            TREES DOWN. TIME ESTIMATED FROM RADAR.

0800 PM     HAIL             2 W NASHUA              42.95N 92.58W
06/29/2014  M1.75 INCH       FLOYD              IA   EMERGENCY MNGR

&&

IRIS SYSTEM
Special weather statement, Jun 30, 4:21 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
421 AM CDT MON JUN 30 2014

IAZ008-018-301015-
FLOYD-MITCHELL-
421 AM CDT MON JUN 30 2014

...AN APPROACHING SEVERE THUNDERSTORM WILL AFFECT NORTHERN FLOYD AND
SOUTHERN MITCHELL COUNTIES...

AT 421 AM CDT...AN APPROACHING SEVERE THUNDERSTORM WAS OVER MANLY...
OR 8 MILES NORTH OF MASON CITY...MOVING EAST AT 35 MPH.

WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR...
  NORA SPRINGS AROUND 440 AM CDT.
  ST. ANSGAR AND RUDD AROUND 450 AM CDT.
  OSAGE AROUND 500 AM CDT.
  FLOYD AROUND 505 AM CDT.
  RICEVILLE AROUND 515 AM CDT.

WITH THE SEVERE WEATHER APPROACHING...MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4337 9303 4340 9256 4310 9256 4314 9302
TIME...MOT...LOC 0921Z 268DEG 28KT 4327 9322

HALBACH

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:59 PM CDTSevere Thunderstorm WarningARXChickasaw, Floyd46 min
Jun 29, 8:26 PM CDTSevere Thunderstorm WarningARXFayette, Winneshiek49 min
Jun 29, 8:59 PM CDTSevere Thunderstorm WarningARXAllamakee46 min
Jun 29, 9:00 PM CDTRiver Flood WarningARXClayton52 hr
Jun 29, 9:34 PM CDTFlash Flood WarningARXAllamakee, Clayton3 hr
Jun 30, 3:03 AM CDTFlash Flood WatchARXAllamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more16 hr
Jun 30, 4:21 AM CDTSpecial Weather StatementARXMitchell54 min
Jun 30, 5:23 AM CDTSpecial Weather StatementARXChickasaw52 min
Jun 30, 6:29 AM CDTSpecial Weather StatementARXFayette46 min
Jun 30, 6:38 AM CDTSevere Thunderstorm WarningARXFayette37 min
Jun 30, 12:15 PM CDTSpecial Weather StatementARXChickasaw, Floyd75 min
Jun 30, 12:18 PM CDTRiver Flood WarningARXClayton3 days
Jun 30, 1:52 PM CDTSpecial Weather StatementARXClayton, Fayette83 min
Jun 30, 2:14 PM CDTSevere Thunderstorm WarningARXFayette61 min
Jun 30, 2:44 PM CDTSevere Thunderstorm WarningARXClayton61 min
Jun 30, 3:00 PM CDTFlash Flood WarningARXClayton, Fayette5 hr
Jun 30, 3:13 PM CDTSevere Thunderstorm WarningARXClayton77 min
Jun 30, 4:34 PM CDTHigh Wind WarningARXAllamakee, Clayton, Fayette, Winneshiek2 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.